Doctor insights on:
Narcan In Cardiac Arrest
Narcan (naloxone)....: Narcan (naloxone) reverses the effects of a narcotic overdose. So, if the cardiac arrest is thought to be due to a narcotic overdose, then Narcan (naloxone) can be tried. Whether or not it will be effective depends on many factors including how long the person has been without a heartbeat, whether CPR has been done, etc. If the brain has been without oxygen for too long, Narcan (naloxone) will not reverse this brain injury.
Probably not: Narcan (naloxone) will reverse respiratory arrest. This means that if a person has stopped breathing due to an overdose of Oxycontin or heroin, for example, Narcan (naloxone) can bring back the drive to breathe. If the person doesn't breathe for a long time, though, the heart will stop, which is called cardiac arrest, due to lack of oxygen. Narcan (naloxone) won't fix that. This is why narcotic abuse is so dangerous.See 2 more doctor answers
Not completely: Narcan (naloxone) can reverse a narcotic overdose to a point. If someone takes a narcotic overdose, and it is enough to stop breathing, the lack of oxygen and rise in carbon dioxide can cause the heart to stop (cardiac arrest) at that point simply reversing the effect of the narcotic that started the process is not enough, one take additional measures to restore a pulse and resuscitate the patient.See 1 more doctor answer
Unclear: Usually breathing stops with opiate overdose and then cardiac arrest occurs. Reversing with Narcan (naloxone) may allow breathing to restart, but the cardiac arrest would still have to be treated with CPR and usual measures. Depending on the duration of cardiac arrest attempts may or may not be successful, thus the uncertainty.See 1 more doctor answer
Is it possible for Narcan (naloxone) to reverse opiate overdose once a cardiac arrest has occurred?
Depends on: Why you had the cardiac arrest. If due to coronary artery disease, you should avoid simple carbs and get plenty of aerobic exercise. Look at lowglycemicindex. Com. Also avoid caffeine and stimulants. If another cause, like hocm, valve disease, arrhythmogenic right ventricular dysplasia or some other cause, look to treat the underlying cause first.See 1 more doctor answer
Stopped heart: Cardiac arrest occurs when the heart stops pumping blood forward. The stoppage is usually due to to a change in the heart's electrical rhythm that prevents the muscle cells from squeezing in an organized fashion. Cardiac arrest can also occur with a normal heart rhythm, if the heart is too weak to pump blood or too empty to have blood to pump. In any case, immediate resuscitation is needed.See 1 more doctor answer
Heart stops: Cardiac arrest is when the heart stops beating effectively. The heart actually ceases to beat or the heart has other electrical rhythm disturbances in which the heat no longer can work as a pump. Because of the lack of blood flow to the brain, patients become comatose, and stop breathing. Unless the condition is reversed quickly, death follows. CPR can provide some protection until help arrives.See 1 more doctor answer
Yes......: During a cardiac arrest, the heart stops contracting so that there is no blood being circulated to the organs. Cardiopulmonary resuscitation is performed to restore contractility. If successful, the person survives. The longer it takes to "re-start" the heart, the more likely there will be residual effects, like brain injury due to decreased oxygen to the brain during the arrest.
Macrolides: Zpac belongs to a class of medications called macrolides which have been associated with malignant arrhythmias and sudden cardiac death. However, Zpac uses a different pathway for its metabolism and supposed to be safer to use.
Stay hydrated: Hypovolemic cardiac arrest is rare - usually from trauma (alot of blood loss all at once). In general, a person should try to stay "euvolemic" - not too much fluid on board and not too little - dehydration. But even a fairly dehydrated person is more likely to have cardiac issues from blood electrolyte issues and not from hypovolemia.See 1 more doctor answer
- Talk to a doctor online
- Will narcan reverse an opiate overdose once cardiac arrest has occurred
- Side effects of cardiac arrest
- Cardiac arrest myocardial infarction
- Acls cardiac arrest algorithm
- Vasopressin dose cardiac arrest
- Melatonin and cardiac arrest
- Pre cardiac arrest symptoms
- Cardiac arrest in infants
- Cardiac arrest